Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 64, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 9, 2005, 5:33 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 10, 2005, 11:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 092234
FFWSJU
PRC013-039-054-141-100030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
633 PM AST THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
FLORIDA
UTUADO
ARECIBO
* UNTIL 830 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
* AT 615 PM AST...A RIVER LEVEL SENSOR AT RIO YUNES AT HIGHWAY 140
NEAR FLORIDA AND THE RIO LIMON ABOVE LAGO DOC BOCAS INDICATED THAT
THE WATER LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1837 6663 1836 6659 1836 6658 1827 6656
1831 6668 1838 6670
$$1 follow-up statement
000
WGCA72 TJSJ 100018 CCA
FFSSJU
PRC013-039-054-141-100130-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
817 PM AST THU JUN 9 2005
THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES OF
CIALES
FLORIDA
UTUADO
ARECIBO
...HAS EXPIRED...
AT 815 PM AST...DOPPLER RADAR INDICATED THAT THE SHOWERS OCCURRING
OVER THESE MUNICIPALITIES HAVE DISSIPATED OR MOVED AWAY OVER THE
ATLANTIC WATERS.
THE RIVER LEVEL SENSORS ALONG THE RIVERS IN THE VICINITY OF THESE
MUNICIPALITIES HAVE ALSO SUBSIDED TO SAFE LEVELS.
FOR THAT REASON THE FLASH FLOOD WARNING FOR THE MUNICIPALITIES ABOVE
HAS BEN ALLOWED TO EXPIRE.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:05 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 2:05 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 305 PM AST THU JUN 9 2005 ...UP AHEAD A RAINY WEEKEND FOLLOWED BY A WARMER WEEK... .SYNOPSIS...HIGH PRESSURE RIDGES FROM A CENTER OVER THE JAMAICA CHANNEL NORTH TO THE EAST COAST OF THE UNITED STATES. RIDGING CONTINUES OVER THE WEEKEND AND THEN MOVES INTO THE GULF OF MEXICO DURING THE FIRST PART OF THE WEEK. ALSO ON MONDAY...HIGH PRESSURE FORMS EAST OF THE WINDWARD ISLANDS AND MOVES TOWARD THE LOCAL AREA. BY THE END OF THE WEEK HIGH PRESSURE IS GENERALLY ORIENTED EAST-WEST AND CENTERED OVER THE EASTERN CARIBBEAN SEA. IT WILL MIGRATE NORTHWARD OVER THE FOLLOWING WEEKEND. AT MID LEVELS...HIGH PRESSURE REMAINS GENERALLY EAST AND NORTH OF THE AREA WITH WEAK LOW PRESSURE OVER EASTERN CUBA AND SOUTH OF WESTERN CUBA ATOP OF ARLENE. A JET OF NORTHWEST WINDS WILL PUSH OVER THE VIRGIN ISLANDS THROUGH FRIDAY UNTIL WEAK LOW PRESSURE DEVELOPS OVER AND NORTH OF THE VIRGIN ISLANDS AND PUERTO RICO ON SATURDAY. HIGH PRESSURE SLOWLY RIDGES IN FROM THE SOUTHEAST OVER THE LOCAL AREA DURING THE WEEK. BY THE FOLLOWING WEEKEND AN EAST-WEST RIDGE HAS FORMED NEAR 21 WEST FROM THE MID ATLANTIC TO THE YUCATAN PENINSULA. AT LOWER LEVELS...A TROPICAL WAVE WITH SCATTERED MODERATE CONVECTION IS MOVING TOWARD PUERTO RICO FROM ITS CURRENT POSITION NEAR 62 WEST. THIS WAVE SHOULD CROSS SAN JUAN FRIDAY MORNING AND CONTINUE WESTWARD. A WEAK LOW MAY FORM NORTH OF PUERTO RICO. A GENERAL DRYING TREND WILL FOLLOW THE PASSAGE OF THE WAVE AFTER MONDAY...BUT WINDS AT THE SURFACE ARE EXPECTED TO REMAIN SOUTHERLY DUE TO THE FACT THAT THE HIGH PRESSURE CURRENTLY NORTH OF US WILL SLIDE TO JUST OFF THE COAST OF NORTHWEST AFRICA BY MID WEEK NEXT WEEK...WITH A RIDGE STRETCHING FROM THE MID ATLANTIC TO THE WINDWARD ISLANDS. && .DISCUSSION...RADAR REVEALED VERY LITTLE CONVECTION OVER THE AREA THIS MORNING IN KEEPING WITH THE INHIBITORY INFLUENCE OF THE UPPER TROUGH ALOFT AND THE NORTHWEST FLOW AROUND IT OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS. DRYER AIR WAS ALSO OBSERVED IN THE 12Z SOUNDING BETWEEN 900 AND 700 MB. CONVECTION HAS SINCE FLARED A LITTLE THIS AFTERNOON AND WILL CONTINUE TO GROW. THE GFS HAS BEEN BRINGING VERY HIGH RELATIVE HUMIDITIES AT LOWER LEVELS FOR THE PAST WEEK OR SO...BUT GENERALLY THE DRYER AIR JUST TO OUR NORTH HAS PREVAILED. ALTHOUGH SOME CONVECTION DID FORM OVERNIGHT...AND RAIN COVERED 90 PERCENT OF THE AREA SOUTH OF AN EAST-WEST LINE THROUGH SAINT CROIX...MOST OF PUERTO RICO REMAINED DRY. THE GFS AGAIN BRINGS MOISTURE OVER THE AREA...AND QUITE STRONGLY BETWEEN 12-18Z FRIDAY...BUT HAVE DECIDED TO DELAY THIS ONSLAUGHT OF MOISTURE ONE DAY. THIS IS BOTH IN ACCORDANCE WITH THE ETA AND THE DISCUSSION WITH HPC REGARDING THE INTERACTION OF THE WAVE AND THE TUTT EXTENDING SOUTH OVER THE AREA. MOISTURE SHOULD INCREASE FRIDAY AS THIS TUTT GRADUALLY MOVES WEST AND MOISTURE FROM THE WAVE IS FINALLY ALLOWED TO COME THIS FAR NORTH. THE GFS HOLDS A HIGH PRESSURE CENTER AT 850 MB EAST OF THE AREA NEAR 55 WEST MONDAY THROUGH FRIDAY OF NEXT WEEK OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS. AS A RESULT WINDS WILL BE GENERALLY FROM THE SOUTH OVER THE AREA. THIS WILL CAUSE THE MAJORITY OF THE PRECIPITATION TO FORM NORTH OF THE CORDILLERA CENTRAL MONDAY AND TUESDAY AND WILL WARM THE NORTH COAST OF PUERTO RICO CONSIDERABLY. 1000-850 MB THICKNESS VALUES CLIMB FROM FRIDAY THROUGH MONDAY EVENING AND THEN PLATEAU TUESDAY AND WEDNESDAY BEFORE SUBSIDING A LITTLE THURSDAY AND FRIDAY OF NEXT WEEK. IF THIS SCENARIO HOLDS TEMPERATURES WILL WARM CONSIDERABLY MONDAY THROUGH WEDNESDAY AND PRECIPITATION CHANCES WILL FALL THROUGH THE END OF THE WEEK. TEMPERATURES IN THE SAN JUAN AREA TUESDAY THROUGH THURSDAY WILL WARM CLOSE TO THE MID 90S IN SOUTH FLOW AND COULD BREAK THE RECORD ON WEDNESDAY IF THE SOUTH FLOW CAN OVERWHELM THE SEA BREEZE. SOUTH PUERTO RICO WILL FIND SEA BREEZES A LITTLE MORE COOLING THAN DURING A NORMAL JUNE DAY. && .MARINE...WEAK WINDS IN THE AREA WILL ALLOW SEAS TO BECOME QUIETER AFTER THE WEEKEND IN THE ATLANTIC. BUT SOUTHEAST WINDS OVER THE AREA ARE FORECAST TO ROUGHEN SEAS IN THE CARIBBEAN ON TUESDAY WITH SHORT PERIOD WAVES OF 4 TO 5 FEET. THIS ALSO SHOULD SUBSIDE TOWARD THE END OF NEXT WEEK. THE SOUTHEAST NATURE OF THE WAVES SHOULD MEAN THAT THEY WILL BE NOTICED A BIT MORE ON THE SOUTH COASTS OF THE ISLANDS. && .AVIATION...MOSTLY CLOUDY SKIES WILL HAMPER AVIATION BEGINNING FRIDAY AND EXTENDING THROUGH MUCH OF THE WEEKEND. PILOTS SHOULD FIND CONDITIONS IMPROVING NEXT WEEK EXCEPT FOR SCATTERED STRONG CONVECTION IN THE WEST OF PUERTO RICO. && .HYDROLOGY...WIDESPREAD RAINFALL IS EXPECTED SOMETIME ON SATURDAY...AMOUNTS PRODUCED FROM CONVECTION WILL BE GENERALLY MODERATED BY COOLER SURFACE TEMPERATURES DUE TO CLOUDS...BUT SOME LOCAL FLOODING IS POSSIBLE SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 86 77 88 / 50 60 80 80 STT 80 85 80 87 / 60 70 70 80 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && SNELL
Hazardous weather outlook, Jun 9, 5:00 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR PRZ001>013-AMZ710>750-101000- 600 AM AST THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL WAVE MOVING WEST ACROSS PUERTO RICO TODAY WILL COMBINE WITH THE LOCAL EFFECTS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS...WITH ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS...MAINLY OVER THE INTERIOR AND WEST SECTIONS OF THE ISLAND. SOME OF THESE SHOWERS MAY PRODUCE SOME MINOR LOCALIZED FLOODING OF SMALL STREAMS AND ROADS...AS WELL AS OTHER LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A PERTURBATION IN THE TRADE WINDS AND AN UPPER TROUGH WILL INTERACT...BRINGING A SURGE OF MOISTURE OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS FRIDAY THROUGH SUNDAY. EXPECT NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS...WITH LOCALLY HEAVY RAIN AND THE RISK OF LOCALIZED FLOODING OVER PARTS OF THE LOCAL ISLANDS. VIZ001-002-AMZ710>730-101000- 600 AM AST THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AVAILABLE MOISTURE AND THE LOCAL EFFECTS ARE EXPECTED TO PRODUCE SCATTERED SHOWERS...WITH ISOLATED THUNDERSTORMS. SOME OF THESE SHOWERS MAY PRODUCE SOME MINOR LOCALIZED FLOODING OF GUTS...SMALL STREAMS AND ROADS...AS WELL AS OTHER LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... A PERTURBATION IN THE TRADE WINDS AND AN UPPER TROUGH WILL INTERACT...BRINGING A SURGE OF MOISTURE OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS FRIDAY THROUGH SUNDAY. EXPECT NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS. THE POTENTIAL EXISTS FOR SUFFICIENT RAIN TO CAUSE URBAN...GUT AND SMALL STREAM FLOODING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.